Format

Send to:

Choose Destination
See comment in PubMed Commons below

Sudden death in children receiving Norpramin: a review of three reported cases and commentary.

Author information

  • 1Yale Child Study Center, New Haven, CT 06510-8009.

Abstract

The 1990 "package insert" for Norpramin, the Merrell Dow Pharmaceuticals Inc., brand of desipramine, was changed to include the following statement in the Adverse Reactions section, "There has been a report of an 'acute collapse' and 'sudden death' in an eight-year-old (18 kg) male, treated for two years for hyperactivity. There have been additional reports of sudden death in children." The purpose of this commentary is to review what is known about the three reported cases of sudden death and to discuss the implications of these tragedies for children receiving treatment with tricyclic drugs.

PMID:
2005044
[PubMed - indexed for MEDLINE]
PubMed Commons home

PubMed Commons

0 comments
How to join PubMed Commons

    Supplemental Content

    Loading ...
    Write to the Help Desk